Alert archive / Washington / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Spokane, WA
NWS Spokane, WA issued this flash flood watch at Jul 22, 2014, 12:53 PM PDT for Chelan County, Douglas County, Okanogan County, Washington. It took effect at Jul 23, 2014, 8:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2014, 12:53 PM PDT (19:53 UTC)
- In effect from
- Jul 23, 2014, 8:00 AM PDT
- Expired
- Jul 23, 2014, 6:04 PM PDT
- In force
- 10 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- None
Counties Chelan County, WA, Douglas County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 183 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2643 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
547 WGUS66 KOTX 221953 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 1253 PM PDT TUE JUL 22 2014 ...HEAVY RAINFALL MAY LEAD TO FLASH FLOODING ALONG THE EAST SLOPES OF THE NORTHERN CASCADES... .A BAND OF MODERATE TO HEAVY RAINFALL IS EXPECTED TO DEVELOP IN THE CASCADES FROM WEDNESDAY MORNING INTO THE AFTERNOON. THIS BAND WILL ALSO CONTAIN SOME EMBEDDED THUNDERSTORMS WITH LOCALLY HEAVIER RAINFALL RATES POSSIBLE WITH FLASH FLOODING POSSIBLE. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE INTO WEDNESDAY EVENING. AREAS OF GREATEST CONCERN WILL BE IN AND AROUND RECENT BURN SCARS FROM WILDFIRES THAT BURNED IN 2012...2013 AND SO FAR INTO 2014. WAZ041>043-230600- /O.NEW.KOTX.FF.A.0002.140723T1500Z-140724T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT... CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN... CONCONULLY...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE... NESPELEM 1253 PM PDT TUE JUL 22 2014 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL WASHINGTON... INCLUDING THE FOLLOWING AREAS...EAST SLOPES NORTHERN CASCADES...WESTERN EDGE OF THE OKANOGAN VALLEY AND WENATCHEE AREA. * FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * A MOIST LOW PRESSURE SYSTEM WILL PRODUCE A BAND OF MODERATE TO HEAVY RAINFALL OVER THE EAST SLOPES OF THE NORTHERN CASCADES. EMBEDDED IN THIS BAND WILL BE THE POTENTIAL FOR SOME THUNDERSTORMS WITH VERY HEAVY RAINFALL RATES. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVER THE AREA INTO THE EVENING HOURS. * HEAVY RAINFALL MAY LEAD TO FLASHING FLOODING OR MUD AND DEBRIS FLOWS. THE AREAS OF GREATEST CONCERN WILL BE IN AND AROUND THE RECENT BURN SCARS FROM WILDFIRES IN 2012...2013...AND SO FAR THROUGH 2014. THIS INCLUDES THE FOLLOWING BURN SCARS... THE CARLTON COMPLEX FIRE AFFECTING RESIDENTS...BUSINESSES...AND MOTORISTS IN THE METHOW VALLEY. THIS INCLUDES MOTORISTS ON US HIGHWAY 97 FROM CHELAN TO BREWSTER AND STATE HIGHWAY 153 FROM PATEROS TO TWISP. THE MILLS CANYON FIRE AFFECTING RESIDENTS AND MOTORISTS IN MILLS AND OTHER NEARBY CANYONS IN THE ENTIAT RIVER VALLEY...AS WELL AS MOTORISTS BELOW THE BURNED AREAS ON ENTIAT RIVER ROAD AND U.S. HIGHWAY 97A. THE LONE MOUNTAIN FIRE IN THE STEHEKING RIVER VALLEY AFFECTING RESIDENTS AND RECREATIONISTS IN AND BELOW BOULDER CREEK AND THOSE ON THE STEHEKIN RIVER ROAD BELOW THE BOULDER CREEK DRAINAGE. THE CANYON...POISON... AND PEAVINE FIRES ABOVE THE CITIES OF CASHMERE AND WENATCHEE. THE BYRD CANYON FIRE AFFECTING RESIDENTS AND MOTORISTS IN CRUM CANYON...OKLAHOMA GULCH...AND BYRD CANYON AS WELL AS HIGHWAY 97 BELOW THE CANYONS. THE FIRST CREEK FIRE...AFFECTING RESIDENTS AND MOTORISTS ALONG FIRST CREEK AND IN THE LAKE CHELAN STATE PARK...AS WELL AS THOSE RESIDENTS THAT LIVE AT THE MOUTH OF GRANITE CREEK. THE GOAT FIRE AFFECTING RESIDENTS AND MOTORISTS IN SPRAY CANYON AND ALONG ANTIONE CREEK. THE COLOCKUM-TARPS FIRE AFFECTING RESIDENTS AND MOTORISTS ALONG COLOCKUM CREEK AND BELOW TARPISCAN ROAD. THE EAGLE FIRE AFFECTING RESIDENTS AND MOTORISTS IN BJORK CANYON AND EAGLE CREEK ROAD. THE CHIWAUKUM CREEK FIRE AFFECTING HIGHWAY 2 AT COLOCKUM CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING OR DEBRIS FLOWS. IT TAKES AS LITTLE AS TEN MINUTES OF HEAVY RAIN TO CAUSE FLASH FLOODING AND DEBRIS FLOWS IN AND BELOW AREAS AFFECTED BY WILDFIRES. RAIN RUNS OFF ALMOST INSTANTLY FROM BURNED SOILS...CAUSING CREEKS AND DRAINAGES TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. SOILS IN A BURN SCAR CAN ALSO BECOME UNSTABLE WHEN IT RAINS...SOMETIMES RESULTING IN DEBRIS FLOWS AND FALLING ROCK. RUSHING WATER AND DEBRIS...INCLUDING TREES AND ROCKS...CAN DAMAGE OR DESTROY CULVERTS...BRIDGES...ROADS...AND BUILDINGS. FLASH FLOODING AND DEBRIS FLOW PATHS ARE UNPREDICTABLE AND CAN AFFECT LOCATIONS THAT ARE MILES AWAY FROM A BURNED AREA. FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX && $$
3 follow-up statements
587 WGUS66 KOTX 230201 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 701 PM PDT TUE JUL 22 2014 ...HEAVY RAINFALL MAY LEAD TO FLASH FLOODING ALONG THE EAST SLOPES OF THE NORTHERN CASCADES... .A BAND OF MODERATE TO HEAVY RAINFALL IS EXPECTED TO DEVELOP IN THE CASCADES FROM WEDNESDAY MORNING INTO THE AFTERNOON. THIS BAND WILL ALSO CONTAIN SOME EMBEDDED THUNDERSTORMS WITH LOCALLY HEAVIER RAINFALL RATES THAT COULD LEAD TO FLASH FLOODING. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE INTO WEDNESDAY EVENING. AREAS OF GREATEST CONCERN WILL BE IN AND AROUND RECENT BURN SCARS FROM WILDFIRES THAT BURNED IN 2012...2013 AND SO FAR INTO 2014. WAZ041>043-231615- /O.CON.KOTX.FF.A.0002.140723T1500Z-140724T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT... CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN... CONCONULLY...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE... NESPELEM 701 PM PDT TUE JUL 22 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL WASHINGTON...INCLUDING THE FOLLOWING AREAS...EAST SLOPES NORTHERN CASCADES...OKANOGAN VALLEY AND WENATCHEE AREA. * FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING * A MOIST LOW PRESSURE SYSTEM WILL PRODUCE A BAND OF MODERATE TO HEAVY RAINFALL OVER THE EAST SLOPES OF THE NORTHERN CASCADES. EMBEDDED IN THIS BAND WILL BE THE POTENTIAL FOR SOME THUNDERSTORMS WITH VERY HEAVY RAINFALL RATES. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVER THE AREA INTO THE EVENING HOURS. * HEAVY RAINFALL MAY LEAD TO FLASH FLOODING OR MUD AND DEBRIS FLOWS. THE AREAS OF GREATEST CONCERN WILL BE IN AND AROUND THE RECENT BURN SCARS FROM WILDFIRES IN 2012...2013...AND SO FAR THROUGH 2014. THIS INCLUDES THE FOLLOWING BURN SCARS... THE CARLTON COMPLEX FIRE AFFECTING RESIDENTS...BUSINESSES...AND MOTORISTS IN THE METHOW VALLEY AND PORTIONS OF THE OKANOGAN VALLEY. THIS INCLUDES MOTORISTS ON US HIGHWAY 97 FROM CHELAN TO BREWSTER AND STATE HIGHWAY 153 FROM PATEROS TO TWISP. THE MILLS CANYON FIRE AFFECTING RESIDENTS AND MOTORISTS IN MILLS CANYON AND OTHER NEARBY CANYONS IN THE ENTIAT RIVER VALLEY...AS WELL AS MOTORISTS BELOW THE BURNED AREAS ON ENTIAT RIVER ROAD AND U.S. HIGHWAY 97A. THE LONE MOUNTAIN FIRE IN THE STEHEKIN RIVER VALLEY AFFECTING RESIDENTS AND RECREATIONISTS IN AND BELOW BOULDER CREEK AND THOSE ON THE STEHEKIN RIVER ROAD BELOW THE BOULDER CREEK DRAINAGE. THE CANYON...POISON... AND PEAVINE FIRES ABOVE THE CITIES OF CASHMERE AND WENATCHEE. THE BYRD CANYON FIRE AFFECTING RESIDENTS AND MOTORISTS IN CRUM CANYON...OKLAHOMA GULCH...AND BYRD CANYON AS WELL AS HIGHWAY 97 BELOW THE CANYONS. THE FIRST CREEK FIRE...AFFECTING RESIDENTS AND MOTORISTS ALONG FIRST CREEK AND IN THE LAKE CHELAN STATE PARK...AS WELL AS THOSE RESIDENTS THAT LIVE AT THE MOUTH OF GRANITE CREEK. THE GOAT FIRE AFFECTING RESIDENTS AND MOTORISTS IN SPRAY CANYON AND ALONG ANTIONE CREEK. THE COLOCKUM-TARPS FIRE AFFECTING RESIDENTS AND MOTORISTS ALONG COLOCKUM CREEK AND BELOW TARPISCAN ROAD. THE EAGLE FIRE AFFECTING RESIDENTS AND MOTORISTS IN BJORK CANYON AND EAGLE CREEK ROAD. THE CHIWAUKUM CREEK FIRE AFFECTING HIGHWAY 2 AT COLOCKUM CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING OR DEBRIS FLOWS. IT TAKES AS LITTLE AS TEN MINUTES OF HEAVY RAIN TO CAUSE FLASH FLOODING AND DEBRIS FLOWS IN AND BELOW AREAS AFFECTED BY WILDFIRES. RAIN RUNS OFF ALMOST INSTANTLY FROM BURNED SOILS...CAUSING CREEKS AND DRAINAGES TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. SOILS IN A BURN SCAR CAN ALSO BECOME UNSTABLE WHEN IT RAINS...SOMETIMES RESULTING IN DEBRIS FLOWS AND FALLING ROCK. RUSHING WATER AND DEBRIS...INCLUDING TREES AND ROCKS...CAN DAMAGE OR DESTROY CULVERTS...BRIDGES...ROADS...AND BUILDINGS. FLASH FLOODING AND DEBRIS FLOW PATHS ARE UNPREDICTABLE AND CAN AFFECT LOCATIONS THAT ARE MILES AWAY FROM A BURNED AREA. FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX && $$
316 WGUS66 KOTX 231404 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 704 AM PDT WED JUL 23 2014 ...HEAVY RAINFALL MAY LEAD TO FLASH FLOODING ALONG THE EAST SLOPES OF THE NORTHERN CASCADES... .A BAND OF MODERATE TO HEAVY RAINFALL IS EXPECTED TO DEVELOP IN THE CASCADES LATE WEDNESDAY MORNING INTO THE AFTERNOON. THIS BAND WILL ALSO CONTAIN SOME EMBEDDED THUNDERSTORMS WITH LOCALLY HEAVIER RAINFALL RATES THAT COULD LEAD TO FLASH FLOODING. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE INTO WEDNESDAY EVENING. AREAS OF GREATEST CONCERN WILL BE IN AND AROUND RECENT BURN SCARS FROM WILDFIRES THAT BURNED IN 2012...2013 AND SO FAR INTO 2014. WAZ041>043-240215- /O.CON.KOTX.FF.A.0002.140723T1500Z-140724T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT... CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN... CONCONULLY...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE... NESPELEM 704 AM PDT WED JUL 23 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL WASHINGTON...INCLUDING THE FOLLOWING AREAS...EAST SLOPES NORTHERN CASCADES...OKANOGAN VALLEY AND WENATCHEE AREA. * THROUGH THIS EVENING * A MOIST LOW PRESSURE SYSTEM WILL PRODUCE A BAND OF MODERATE TO HEAVY RAINFALL OVER THE EAST SLOPES OF THE NORTHERN CASCADES. EMBEDDED IN THIS BAND WILL BE THE POTENTIAL FOR SOME THUNDERSTORMS WITH VERY HEAVY RAINFALL RATES. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVER THE AREA INTO THE EVENING HOURS. * HEAVY RAINFALL MAY LEAD TO FLASH FLOODING OR MUD AND DEBRIS FLOWS. THE AREAS OF GREATEST CONCERN WILL BE IN AND AROUND THE RECENT BURN SCARS FROM WILDFIRES IN 2012...2013...AND SO FAR THROUGH 2014. THIS INCLUDES THE FOLLOWING BURN SCARS... THE CARLTON COMPLEX FIRE AFFECTING RESIDENTS...BUSINESSES...AND MOTORISTS IN THE METHOW VALLEY AND PORTIONS OF THE OKANOGAN VALLEY. THIS INCLUDES MOTORISTS ON US HIGHWAY 97 FROM CHELAN TO BREWSTER AND STATE HIGHWAY 153 FROM PATEROS TO TWISP. THE MILLS CANYON FIRE AFFECTING RESIDENTS AND MOTORISTS IN MILLS CANYON AND OTHER NEARBY CANYONS IN THE ENTIAT RIVER VALLEY...AS WELL AS MOTORISTS BELOW THE BURNED AREAS ON ENTIAT RIVER ROAD AND U.S. HIGHWAY 97A. THE LONE MOUNTAIN FIRE IN THE STEHEKIN RIVER VALLEY AFFECTING RESIDENTS AND RECREATIONISTS IN AND BELOW BOULDER CREEK AND THOSE ON THE STEHEKIN RIVER ROAD BELOW THE BOULDER CREEK DRAINAGE. THE CANYON...POISON... AND PEAVINE FIRES ABOVE THE CITIES OF CASHMERE AND WENATCHEE. THE BYRD CANYON FIRE AFFECTING RESIDENTS AND MOTORISTS IN CRUM CANYON...OKLAHOMA GULCH...AND BYRD CANYON AS WELL AS HIGHWAY 97 BELOW THE CANYONS. THE FIRST CREEK FIRE...AFFECTING RESIDENTS AND MOTORISTS ALONG FIRST CREEK AND IN THE LAKE CHELAN STATE PARK...AS WELL AS THOSE RESIDENTS THAT LIVE AT THE MOUTH OF GRANITE CREEK. THE GOAT FIRE AFFECTING RESIDENTS AND MOTORISTS IN SPRAY CANYON AND ALONG ANTIONE CREEK. THE COLOCKUM-TARPS FIRE AFFECTING RESIDENTS AND MOTORISTS ALONG COLOCKUM CREEK AND BELOW TARPISCAN ROAD. THE EAGLE FIRE AFFECTING RESIDENTS AND MOTORISTS IN BJORK CANYON AND EAGLE CREEK ROAD. THE CHIWAUKUM CREEK FIRE AFFECTING HIGHWAY 2 AT COLOCKUM CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING OR DEBRIS FLOWS. IT TAKES AS LITTLE AS TEN MINUTES OF HEAVY RAIN TO CAUSE FLASH FLOODING AND DEBRIS FLOWS IN AND BELOW AREAS AFFECTED BY WILDFIRES. RAIN RUNS OFF ALMOST INSTANTLY FROM BURNED SOILS...CAUSING CREEKS AND DRAINAGES TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. SOILS IN A BURN SCAR CAN ALSO BECOME UNSTABLE WHEN IT RAINS...SOMETIMES RESULTING IN DEBRIS FLOWS AND FALLING ROCK. RUSHING WATER AND DEBRIS...INCLUDING TREES AND ROCKS...CAN DAMAGE OR DESTROY CULVERTS...BRIDGES...ROADS...AND BUILDINGS. FLASH FLOODING AND DEBRIS FLOW PATHS ARE UNPREDICTABLE AND CAN AFFECT LOCATIONS THAT ARE MILES AWAY FROM A BURNED AREA. FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX && $$
377 WGUS66 KOTX 240104 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 604 PM PDT WED JUL 23 2014 ...THE FLASH FLOOD WATCH HAS BEEN CANCELLED AS THE THREAT OF HEAVY RAIN OVER THE WILDFIRE BURN SCARS HAS PASSED ... WAZ041>043-240215- /O.CAN.KOTX.FF.A.0002.000000T0000Z-140724T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT... CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN... CONCONULLY...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE... NESPELEM 604 PM PDT WED JUL 23 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL WASHINGTON HAS BEEN CANCELLED. THE THREAT OF HEAVY RAIN HAS PASSED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood watch went out at Jul 22, 11:01 AM PDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 22, 11:01 AM PDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1101 AM PDT TUE JUL 22 2014 .SYNOPSIS... A strong storm system will approach the region today and pass through on Wednesday. The threat for thunderstorms will increase across the southeast today then spread region-wide tonight and on Wednesday. Some storms could be strong and wet bringing the potential for strong winds, hail, and heavy rainfall. Temperatures will rebound by the weekend and be accompanied by dry conditions. && .DISCUSSION... Main changes to forecast through this afternoon was to increase precip chances and QPF in the ID Panhandle and in the Cascades. A batch of showers is moving through the region this morning. Much of the steadier rainfall has occurred over the ID Panhandle into extreme portions of eastern WA. We are also seeing some showers developing across the Cascade Mtns. These showers have generally been light across these areas with less than 0.05 inches so far. Showers are expected to continue in the Cascade Mtns and across the northern mtns of WA and ID through at least the early afternoon hours. We will then see a little bit of a break around mid afternoon with mainly some isolated to scattered shower activity possible. A slight chance of thunderstorms is possible during the afternoon for the eastern half of the forecast area; however, the best chances for thunderstorms will be this evening into tonight as a wave currently MOVING into California this morning moves up through the Inland Northwest. Convection is expected to blossom over OR this afternoon and then begin to track into WA this evening. Best chances for thunderstorms will be across southeast WA into the Central Idaho Panhandle. Some of these thunderstorms may become strong this EVENING with gusty outflow winds and small hail possible. /SVH && .AVIATION... 18Z TAFS: A low pressure system circulating off of southeast BC will continue to push moisture across the Inland Northwest. Much of the showers through the early afternoon will be north of the TAF sites. However, the atmosphere will destabilize late this afternoon with a redevelopment of showers and thunderstorms into tonight. The strongest thunderstorms are expected to develop over northeast OR and track into southeast WA and into the central portions of the ID panhandle. Gusty outflow winds and small hail will be possible with these thunderstorms through the evening. /SVH && .PRELIMINARY POINT TEMPS/POPS... Spokane 78 60 83 52 72 53 / 30 40 50 70 20 10 Coeur d'Alene 78 58 84 53 71 51 / 30 40 40 80 40 10 Pullman 79 60 84 49 71 47 / 30 40 40 70 10 10 Lewiston 87 63 90 58 80 56 / 30 40 40 60 10 0 Colville 78 56 81 51 74 49 / 40 30 60 80 50 10 Sandpoint 74 56 85 51 68 46 / 30 40 50 80 50 20 Kellogg 78 56 85 52 67 51 / 50 40 40 80 40 10 Moses Lake 83 65 83 56 80 56 / 20 30 50 40 10 0 Wenatchee 79 62 75 59 77 59 / 40 30 70 40 10 0 Omak 83 58 77 55 79 53 / 50 20 80 60 50 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...&&
Hazardous weather outlook, Jul 22, 4:26 AM PDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 426 AM PDT TUE JUL 22 2014 WAZ034-035-044-231130- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WATERVILLE PLATEAU- 426 AM PDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON AND EAST CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. ANY STORMS THROUGH WEDNESDAY MORNING WILL BE WEAK CONTAINING ISOLATED LIGHTNING STRIKES AND BRIEF PERIODS OF RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STORMS THROUGH WEDNESDAY MORNING WILL BE WEAK CONTAINING ISOLATED LIGHTNING STRIKES AND BRIEF PERIODS OF RAINFALL. THIS WILL CHANGE WEDNESDAY AFTERNOON WITH THE POTENTIAL FOR STRONGER STORMS INCREASING THE RISK FOR HEAVY DOWNPOURS, HAIL, AND GUSTY WINDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001>004-026-027-WAZ031>033-036>038-231130- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 426 AM PDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. ANY STORMS THROUGH WEDNESDAY MORNING WILL BE WEAK CONTAINING ISOLATED LIGHTNING STRIKES AND BRIEF PERIODS OF RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONGER STORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ...SOME WHICH COULD PRODUCE DAMAGING WINDS, BRIEF HEAVY RAINFALL, AND HAIL. WAZ041>043-231130- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 426 AM PDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY. THE THREAT FOR HEAVY RAIN TODAY AND TONIGHT WILL BE LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR LOCALLY HEAVY RAINFALL ASSOCIATED WITH SHOWERS AND THUNDERSTORMS WILL INCREASE OVER THE NORTH CASCADES ON WEDNESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:01 PM PDT | Special Weather Statement | OTX | Asotin | 44 min |
| Jul 22, 2:12 PM PDT | Severe Thunderstorm Warning | OTX | Asotin | 48 min |
| Jul 22, 2:34 PM PDT | Special Weather Statement | OTX | Asotin | 41 min |
| Jul 22, 4:47 PM PDT | Special Weather Statement | OTX | Asotin | 43 min |
Nearby
Flash Flood Watches in Washington, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.